Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2015, 11:16 AM MST for Pima County, Pinal County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 11:16 AM MST (18:16 UTC)
- Expired
- Aug 7, 2015, 1:15 PM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009
WGUS55 KTWC 071816
FFWTWC
AZC019-021-072015-
/O.NEW.KTWC.FF.W.0020.150807T1816Z-150807T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1116 AM MST FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 115 PM MST
* AT 1114 AM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A SEVERE THUNDERSTORM PRODUCING HEAVY RAIN ON THE NORTHEAST SLOPES
OF THE CATALINAS NEAR CAMPO BONITO. THE STORM IS VERY SLOW MOVING.
OVER ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH ORACLE AND CAMPO BONITO.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BUEHMAN CANYON...
GIBB WASH...STRATTON WASH AND ALDER WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ROADS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.
&&
LAT...LON 3252 11056 3240 11057 3251 11079 3262 11075
$$
MEYER1 follow-up statement
488 WGUS75 KTWC 072012 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST FRI AUG 7 2015 AZC019-021-072020- /O.EXP.KTWC.FF.W.0020.000000T0000Z-150807T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ-PIMA AZ- 112 PM MST FRI AUG 7 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES WILL EXPIRE AT 115 PM MST... THE HEAVY RAIN HAS ENDED OVER THE NORTH SLOPES OF THE CATALINA MOUNTAINS...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT AT THIS TIME. ELEVATED FLOWS IN WASHES AND STREAMS MAY STILL BE OCCUR AS THE WATER CONTINUES TO RECEDE. LAT...LON 3252 11056 3240 11057 3251 11079 3262 11075 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:15 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 7, 9:15 AM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST FRI AUG 7 2015 .SYNOPSIS...AFTER A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...THE FLOW WILL BECOME LESS FAVORABLE FOR STORMS OVER THE WEEKEND. THE BEST CHANCES MOVE EAST AND SOUTHEAST OF TUCSON SATURDAY AND SUNDAY. THEREAFTER...ANOTHER INCREASE IN THUNDERSTORMS IS EXPECTED LATER MONDAY INTO TUESDAY. && .DISCUSSION...THE 12Z KTWC SOUNDING WAS VERY MOIST AND UNSTABLE. A RATHER LOW CONVECTIVE TEMPERATURE WITH A FEW WEAK STORMS ALREADY BUBBLING AROUND SOME DEBRIS FROM LAST NIGHT. WE WON'T NEED AS MUCH SUN AS WE USUALLY DO...BUT WE WILL NEED SOME. FORTUNATELY THE CLEARING TRENDS ARE MORE PROMISING THAN YESTERDAY WITHOUT THE STRONG REMNANT CIRCULATION IN THE DEBRIS WE SAW MOVE THROUGH CENTRAL AND WESTERN PIMA COUNTY YESTERDAY MORNING. WITH CURRENT TRENDS WE MAY SEE DELAYED DEVELOPMENT OVER COCHISE COUNTY WITH BETTER CHANCES FOR MORE TYPICAL DIURNAL STORM TRENDS ON THE WESTERN EDGE OF THE DEBRIS CLOUD. THAT WOULD FAVOR INITIAL DEVELOPMENT IN PORTIONS OF SANTA CRUZ AND EASTERN PIMA COUNTY. CURRENT FORECAST TRENDS HANDLE THAT PRETTY WELL. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR ADDITIONAL DETAILS. && .AVIATION...VALID THRU 08/18Z. SCT-BKN CLOUDS 9-13 KFT AGL WILL CONTINUE TO THIN THIS MORNING WITH SKIES GRADUALLY CLEARING. AFTER 07/19Z SCT-BKN CLOUDS DEVELOPING 7- 10 KFT ALONG WITH SCT SHRA/TSRA THRU THE AFTERNOON. LOCAL MVFR CONDS AND STRONG WIND GUSTS TO NEAR 40 KTS IN AND NEAR TSRA. DECREASING SHRA/TSRA COVERAGE AFTER 08/03Z. SURFACE WINDS GENERALLY LESS THAN 12 KTS OUTSIDE OF THUNDERSTORMS WITH TYPICAL AFTERNOON GUSTINESS...ESPECIALLY IN THE VICINITY OF KSAD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...PLENTY OF MOISTURE WILL LINGER TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS NEAR 45 MPH AND LOCALLY HEAVY RAIN. ANOTHER ACTIVE DAY IS EXPECTED SATURDAY...BUT THIS TIME WITH A FOCUS EAST OF TUCSON. ACTIVITY WILL THEN RAMP BACK UP ON MONDAY AND TUESDAY BEFORE ANOTHER DOWNSWING TOWARDS THE MIDDLE OF NEXT WEEK. OUTSIDE OF THUNDERSTORMS...WINDS WILL GENERALLY BE LIGHT AND DIURNAL WITH THE NORMAL AFTERNOON WESTERLIES THROUGH MONDAY. THEN WINDS BECOMING PREDOMINATELY EASTERLY TUESDAY ONWARD. && .PREV DISCUSSION...IR SATELLITE LOOPS THIS MORNING SHOW CLOUD TOPS WARMING AS A LARGE THUNDERSTORM COMPLEX WEAKENS IN NORTHERN SONORA MEXICO. AT THE SAME TIME...WE'RE BEGINNING TO CLOUD OVER EAST OF TUCSON AS THE OLD THUNDERSTORM ANVILS BLOW OFF INTO EASTERN AZ...HOWEVER EVEN THIS CLOUD COVER APPEARS TO BE THINNING SLOWLY. AT THE SURFACE...WE CONTINUE TO MOISTEN IN THE LOW-LEVELS WITH DEWPOINTS THIS HOUR RUNNING GENERALLY IN THE LOWER 60S F...UP ABOUT 4-10 DEGS F FROM 24 HOURS AGO. THE CIRA LAYERED PWAT PRODUCT SHOWS PW VALUES RANGING FROM NEAR 1 INCH NEAR THE AZ/NM BORDER UP TO ABOUT 1.4-1.6 INCH FROM TUCSON AND POINTS WEST. WE CERTAINLY HAVE THE JUICE IN PLACE THIS MORNING. GFS AND NAM FORECAST SOUNDINGS TODAY SHOW DECENT CONVECTIVE POTENTIAL FOR TUCSON AND EVEN AS FAR WEST AS SELLS...BUT THEY'LL BE FIGHTING WITH HIGHER LFCS AND A SOMEWHAT DRIER BOUNDARY LAYER THAT FAR WEST. ASSUMING EARLY-MORNING CLOUD COVER CONTINUES TO ERODE...IT LOOKS LIKE WE COULD BE SET UP FOR GOOD THUNDERSTORM COVERAGE TODAY FOR MAINLY CENTRAL AND EASTERN ZONES WITH PERHAPS MORE ISOLATED COVERAGE INTO PARTS OF THE TOHONO O'ODHAM NATION. THIS SCENARIO IS DEPICTED NICELY BY THE UNIV. OF AZ WRFS...NCAR ENSEMBLE...AND THE 07/05Z HRRRX (WHICH ADMITTEDLY WAS NOT HANDLING CURRENT TRENDS TOO WELL). PER COORDINATION WITH PSR...ADDED PATCHY BLOWING DUST WORDING FOR SOUTH-CENTRAL PINAL COUNTY THIS EVENING WHERE THE LAND INFORMATION SYSTEM INDICATES WE'RE HOLDING ONTO THE DRIEST RELATIVE SOIL MOISTURE VALUES IN OUR CWA...IN THE 10S TO NEAR 20 PERCENT AND WHERE HIRES MODEL SOLUTIONS POINT TO SOME GUSTY OUTFLOW POTENTIAL. MOISTURE WILL CONTINUE TO GET DRAGGED EAST THIS WEEKEND AS THE MID- LEVEL HIGH SLIDES TOWARDS THE ARKLATEX. TUCSON MAY VERY WELL BE THE DIVIDING LINE FOR PRECIPITATION CHANCES ON SATURDAY BEFORE THEY'RE RELEGATED TO EASTERN AND SOUTHERN ZONES ON SUNDAY. ON MONDAY AND TUESDAY WE SHOULD SEE SOME RESURGENCE OF ACTIVITY AS THE HIGH BEGINS TO PINWHEEL BACK WEST TOWARDS NM. BY THE MIDDLE OF NEXT WEEK HOWEVER...THE HIGH SHOULD GET CLOSE ENOUGH TO BEGIN SHUTTING EASTERN ZONES DOWN A BIT. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER PREV DISCUSSION...CARLAW VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:05 AM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Aug 7, 11:21 AM MST | Severe Thunderstorm Warning | TWC | Graham | 24 min |
| Aug 7, 11:39 AM MST | Areal Flood Advisory | TWC | Graham | 111 min |
| Aug 7, 12:11 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Aug 7, 12:21 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Aug 7, 12:31 PM MST | Special Weather Statement | TWC | 29 min | |
| Aug 7, 12:42 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 7, 12:43 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Aug 7, 12:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Aug 7, 12:57 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 33 min |
| Aug 7, 1:02 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 7, 1:08 PM MST | Flash Flood Warning | TWC | Pima | 97 min |
| Aug 7, 1:22 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Aug 7, 1:33 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 27 min |
| Aug 7, 1:36 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Aug 7, 1:36 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Aug 7, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 47 min |
| Aug 7, 1:55 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 7, 1:57 PM MST | Blowing Dust Advisory | TWC | Pinal | 2 hr |
| Aug 7, 2:05 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Aug 7, 2:40 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 7, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 15 min |
| Aug 7, 3:53 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 7, 4:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.